CSN Login
Members Online: 3

You are here

Question

dn220's picture
dn220
Posts: 79
Joined: Sep 2007

Hello everyone, I have a question for you all. Did anyone have any problems with their bladder from the radiation for rectal ca? My rad doc seemed to get a little upset with me today cuz I asked him did I need to see a urologist because I am having a terrible time with my bladder, burning and frequent small amts. But after having so much surgery on my bladder and only having the one kidney I was concerned. He said the bladder trouble was from my radiation and prescribed pyridium and anusol suppos for the fissure I have. I forgot to ask about the rash I have all over my abdomen but he seemed so upset with me i guess I thought I better not push my luck. He was upset with me for not taking my immodium but I assumed I wasnt supposed to take it unless I have real diarrhea not for frequent going, but I have been really running with that and since I have lost almost all sensation it has been tough but he didnt tell me how often to take the immodium, I sure dont need to get constipated. How often am i supposed to take the immodium? Thank you all, u guys are so helpful.
Deb

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

I think on the package it says limit 4 per day. If I am real loose I will take two the first time and have taken up to 6 in a day. It may take a little while to find the right amount.

The bladder problem likely is due to the radiation. However, you are in a unique spot with only having one kidney. You want to make sure there is no infection. I would still consider consulting with the urologist. Its unfortunate that the radiologist has that attitude. He should be encouraging questions or giving enough information in the first place to inform you what to expect. Keep asking. You are in charge of your body.

Dick

dolphinsfly
Posts: 16
Joined: Dec 2007

Hello,
I am in my 5th of 6 weeks of radiation and chemo. The bladder thing? Not radiation involved. I asked my Dr about that. She said call your primary Dr for a bladder infection.
In regards to the immodium...take 2 to start and one every time you have loose stools after that not to exceed 8 in one day.
They are doing radition with me lying on my stomach, so no abdominal rashes. Ask your Dr to prescribe Bacitracin with Zinc for that it will fix you right up!
If your Dr seems aggitated with you for asking questions, go ask the nurses. They are very well educated in radiation oncology. My nurses are very helpful. They ask everyday how my body is doing.
Keep your chin up and stay positive!
I have 10 more days of radiation to go!!! 18 already done.
Take care and God Bless

cheryltaco
Posts: 39
Joined: Oct 2007

Let me just say I have had bladder issues for a while now. I was thinking it was from the surgery but now I'm thinking it is a cause of the radiation. My problem consists of leakage, not huge amounts but enough to be bothersome to the point where I have to wear a pad. Will be talking to my onc. about it tomorrow. As for the immodium, I live on the stuff. I take at least 2 per day but I don't exceed 6 and I actually prefer Lomatil to the over the counter stuff, it works much better. Best of luck, Cheryl

Subscribe to Comments for "Question"